PDA

View Full Version : Prozac questions



MissMuffett
01-21-2010, 11:25 PM
I was wondering if anyone who's been on prozac and experienced weight gain? I have been working out for 2 weeks now and I haven't noticed ny weigh decreassing. I'm hoping, all my efforts won't b wasted on losing weight.

ArcticBlue
01-22-2010, 07:48 AM
I was wondering if anyone who's been on prozac and experienced weight gain? I have been working out for 2 weeks now and I haven't noticed ny weigh decreassing. I'm hoping, all my efforts won't b wasted on losing weight.

Weight gain with antidepressants is quite common. Certain antidepressants have the potential to cause more weight gain than others, but it is a common side effect of just about all of them. I found this article rather interesting:

http://www.webmd.com/depression/features/antidepressants-weight-gain .

kitca
01-22-2010, 08:06 AM
yes, huge weight gain. however, this was secondary. getting the depression under control was number one important.

ArcticBlue
01-22-2010, 08:14 AM
A lot of times there is a correlation with the antidepressant working and the individual feeling better and an increase in appetite. Seems to make sense to me. I think though that this also has to do with the depth at which the individual was depressed. Seems logical to me that the more depressed one is, the more their appetite will be suppressed. So, with that in mind, the actual amount of weight gain could also have to do with that - being that there would be such a significant difference in appetite when one feels better. I don't know though; just something that came to mind.

Jackie B
01-22-2010, 03:03 PM
Many people have had success with Wellbutrin as an anti-depressant, and it is one of the few anti-depressants that doesn't cause weight gain, loss of libido, and a cloudy feeling. You don't feel any different on it, other than not depressed. I took Paxil for a month years ago, and it made me feel like I was in a constant out of body experience, with dizziness, etc.

kitca
01-22-2010, 11:41 PM
i dont buy into that theory that you feel better so you eat more. not all depressed people have a loss of appetite, there are also depressed people with a gain of appetite. just like some depressed people cant sleep and others cant not sleep. you just gain weight when your on those ones.

i like welbutrin and it is said to not have those effects. also, there is no withdrawal from it if you have situational depression and can go off it after awhile.

editted to add. the weight gain theory also puts the blame back on the depressed person making them think that they have control or loss of control. its another athing to feel bad over and have anxiety about.

ArcticBlue
01-23-2010, 10:20 AM
I don't know though; just something that came to mind.

Not saying that things couldn't work the other way around as well. Good points though kitca.

AmdWolfman
01-27-2010, 02:38 PM
you may be gaining weight but at least your getting fit. 2 weeks is not enuff time anyways to see any loss in weight . keep at it. good luck to you.